MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 COMPLEX XTRASOFT COIL 2.5X2; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 COMPLEX XTRASOFT COIL 2.5X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX2525
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Protocode: krd/hcg.Physical manufacturer: (b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization to an aneurysm of the anterior communicating artery (acom), there was so much of resistance while pushing the g2 complex xtrasoft coil (641cx2525, p10067) into the echelon10 microcatheter (mc).There were difficulties removing the coil from the patient, the coil became stretched.Therefore, both the coil with the microcatheter were removed and there was loss of cerebral target position.The mc was placed again at the target site.There was a clinically significant delay in the procedure of around 8-10 minutes.There was no patient injury reported.The device will be returned for analysis.There was no excessive force used at any time during the procedure.Prior to this coil, 4 other coils were deployed using the same mc without resistance.There were no kinks in the mc that may have contributed to the event.Adequate continuous flush was maintained through the catheter.
 
Additional Manufacturer Narrative
Updated fields: section d10, g4, g7 and h2.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by an affiliate, during a coil embolization to an aneurysm of the anterior communicating artery (acom), there was so much of resistance while pushing the g2 complex xtrasoft coil (641cx2525, p10067) into the echelon10 microcatheter (mc).There was difficulties removing the coil from the patient, the coil became stretched.Therefore, both the coil with the microcatheter were removed and there was loss of cerebral target position.The mc was placed again at the target site.There was a clinically significant delay in the procedure of around 8-10 minutes.There was no patient injury reported.There was no excessive force used at any time during the procedure.Prior to this coil, 4 other coils were deployed using the same mc without resistance.There were no kinks in the mc that may have contributed to the event.Adequate continuous flush was maintained through the catheter.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is partially extended out of the green introducer, stretched, and tangled around the device positioning unit (dpu).The device was gently untangled.The device is mostly sheathed.There is a kink in the dpu core wire approximately 180 cm from the proximal end, in the sheathed section.The ball tip is intact.The embolic coil is severely stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the green introducer.There is a small amount of plastic remodeling damage to the v-notch of the resheathing tool.Advancement and retraction cannot be tested because the embolic coil is severely stretched.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil is unraveled or stretched is confirmed.The coil is severely stretched.The complaint that there is resistance or friction between the embolic coil and the microcatheter cannot be directly confirmed because the coil is severely stretched.However, the kink in the dpu core wire is evidence that excessive force was applied to the device, possibly in an attempt to overcome the reported resistance.The complaint that there was withdrawal difficulty into the microcatheter cannot be directly confirmed because the coil is severely stretched.However, the evidence that the embolic coil is stretched suggests that there may have been difficulty retracting the embolic coil.Stretching occurs when excessive retraction force is applied to the device while the embolic coil is prevented from retracting.The microcatheter in use during the procedure was not returned.Without return of this device, the cause of the stretching cannot be identified.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
G2 COMPLEX XTRASOFT COIL 2.5X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7317296
Report Number3008114965-2018-00557
Device Sequence Number13480180
Product Code KRD
UDI-Device Identifier10878528008900
UDI-Public10878528008900
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number641CX2525
Device Lot NumberP10067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/19/2018
05/01/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/16/2018
05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1